MAUDE Adverse Event Report: A.I.D.D LONGFORD ALINITY I 25-OH VITAMIN D REAGENT KIT; SYSTEM, TEST, VITAMIN D

A.I.D.D LONGFORD ALINITY I 25-OH VITAMIN D REAGENT KIT; SYSTEM, TEST, VITAMIN D
Model Number 08P4532
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer stated that a physician is questioning falsely depressed alinity i vitamin d results for a male patient who had been prescribed vitamin d supplements.The patient had multiple unnecessary lab tests and subsequent visits to sub-specialists due to "low vitamin d" in the setting of high dose vitamin d replacement.The patient also had additional visits to endocrinology and gi specialists, as well as a visit to the hospital.He also had an unnecessary endoscopy procedure to rule out mal-absorptive disorders causing low vitamin d despite therapy.The following data was provided (reference range for vitamin d 30 to 80 ng/ml): sid not provided result from (b)(6) 2021 ((b)(4)) 21 ng/ml; sid (b)(6) results from (b)(6) 2021 ((b)(4)) 13 ng/ml; sid (b)(6) result from (b)(6) 2021 ((b)(4)) 29 ng/ml; the medical provider sent a duplicate sample to (b)(6) on (b)(6) 2021 and the following data was provided: (b)(6) results d2: 27 ng/ml, d3: 61 ng/ml, total: 88 ng/ml.The patient had an unnecessary endoscopy procedure to rule out malabsorptive disorders causing low vitamin d despite therapy.
 
Additional Manufacturer Narrative
(b)(4).Was this device serviced by a third party? no.(b)(6).An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
Additional information was received from the customer indicating that the patient is 69 years old with a history of cardiomyopathy status post pacemaker placement, cerebrovascular incident, warfarin therapy, osteoporosis, and vitamin d deficiency.The outcome of the endoscopy was that the patient had a very benign upper endoscopy.No cause for his vitamin d deficiency or gi symptoms was observed.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.This follow up is being submitted to include d8 and h6 information previously submitted using the h10 section in their respective fields.New information was received from the customer and added to field a2 age and b5.
 
Additional Manufacturer Narrative
The complaint investigation included a search for similar complaints, and the review of complaint text, attached data, trending data, labelling, and device history records.Return testing was not completed as returns were not available.In-house testing was completed.The ticket search by lot indicates that the reagent lot performs as expected for this product.Trending review determined no related trend for the issue for the product.Device history record review did not identify any issues associated with lot 19441ui00.Labelling was reviewed and found to adequately address the issue under review.A test protocol was completed using retained quality file samples and all acceptance criteria was met.As per product labelling, results should be used in conjunction with other data; e.G., symptoms, results of other tests, and clinical impressions.If the 25-oh vitamin d results are inconsistent with clinical evidence, additional testing is recommended.When testing samples from patients whose predominant form of vitamin d is vitamin d2, such as patients receiving vitamin d2 supplementation, results that are subtherapeutic should be confirmed with another method, such as lc-ms/ms, before being used for patient management.Product labelling provides information on possible reasons for false depressed results and potentially interfering substances.Based on the investigation, no systemic issue or deficiency of the alinity i 25-oh vitamin d reagent lot 19441ui00 was identified.

Brand Name
ALINITY I 25-OH VITAMIN D REAGENT KIT
Common Device Name
SYSTEM, TEST, VITAMIN D
Manufacturer (Section D)
A.I.D.D LONGFORD
lisnamuck
co. longford
longford N39E9 32
EI  N39E932
MDR Report Key11807443
Report Number3005094123-2021-00088
Device Sequence Number3535885
Product Code MRG
UDI-Device Identifier00380740121952
UDI-Public00380740121952
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K153375
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2021
Device Model Number08P4532
Device Catalogue Number08P45-32
Device Lot Number19441UI00
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer05/18/2021
07/13/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date06/07/2021
07/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY I PROCESSING MODU, 03R65-01, AI02234; ALNTY I PROCESSING MODU, 03R65-01, AI02234; ALNTY I PROCESSING MODU, 03R65-01, AI02234; ALNTY I PROCESSING MODULE, 03R65-01, AI02232; ALNTY I PROCESSING MODULE, 03R65-01, AI02232; ALNTY I PROCESSING MODULE, 03R65-01, AI02232
Outcome Attributed to Adverse Event Other;
Patient Age69 YR